Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Shreveport, LA

August 24, 2006Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 24, 2006, 10:16 AM CDT for Ouachita Parish, Louisiana. It was in force for 89 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 10:16 AM CDT (15:16 UTC)
Expired
Aug 24, 2006, 11:45 AM CDT
In force
89 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 10:30 AM CDTFLASH FLOODWest Monroe, LAREPORTS RECEIVED OF FLOODING IN SEVERAL APARTMENTS.
Aug 24, 10:57 AM CDTFLASH FLOODWest Monroe, LAREPORTS RECEIVED OF TWO 1/2 SUBMURGED VEHICLES NEAR PARKWOOD DRIVE. EMERGENCY CREWS ARE HAVING TO RESCUE PEOPLE FROM THESE VEHICLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 241518
FFWSHV
LAC073-241645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 AM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1145 AM CDT

* AT 1016 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO 
  REPORT FLASH FLOODING FROM THUNDERSTORMS MOVING ACROSS OUACHITA
  PARISH.  RAINFALL IN EXCESS OF 2 INCHES HAS BEEN OBSERVED 
  ACROSS PARTS OF THE PARISH FROM EARLIER THUNDERSTORMS.  AN 
  ADDITIONAL 2 INCHES WILL BE POSSIBLE AS MORE THUNDERSTORMS MOVE 
  ACROSS THE PARISH.  WEST MONROE POLICE INDICATE SEVERAL STREETS 
  HAVE BEEN CLOSED ACROSS WEST MONROE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  MONROE...SWARTZ...STERLINGTON...MONROE...CLAIBORNE...INTERSTATE 
  20...AND BROWNSVILLE BAWCOMVILLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.  TURN AROUND...DONT DROWN

LAT...LON 3241 9241 3233 9229 3228 9230 3228 9203
      3254 9193 3266 9192 3271 9199 3270 9207
      3259 9224 3258 9241

$$

BUTTS
1 follow-up statement
000 
WGUS74 KSHV 241607
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 AM CDT THU AUG 24 2006

LAC073-241645-
OUACHITA LA-
1107 AM CDT THU AUG 24 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
OUACHITA PARISH...

AT 1107 AM CDT...FLOODING CONTINUED TO BE REPORTED ACROSS PARTS OF 
OUACHITA PARISH...ESPECIALLY IN WEST MONROE.  WATER HAS BEGUN TO 
ENTER APARTMENT HOMES...AND VEHICLES ARE NEARLY SUBMERGED...WITH 
RESCUE OPERATIONS ONGOING ACROSS PARTS OF THE CITY.  SEVERAL STREETS 
AND ROADS REMAIN CLOSED ACROSS THE AREA.  PLEASE DO NOT VENTURE OUT 
UNLESS NECESSARY.  ONLY A FEW INCHES OF WATER CAN FLOAT ANY VEHICLE. 
TURN AROUND...DONT DROWN.

WEATHER SERVICE RADAR CONTINUES TO SHOW HEAVY RAINFALL PRODUCING 
THUNDERSTORMS COVERING MOST OF OUACHITA PARISH.  AN ADDITIONAL 2 
INCHES OF RAIN MAY BE POSSIBLE BEFORE IT COMES TO AN END.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INTERSTATE 
20...WEST MONROE...SWARTZ...STERLINGTON...MONROE AND CLAIBORNE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3241 9241 3233 9229 3228 9230 3228 9203
      3254 9193 3266 9192 3271 9199 3270 9207
      3259 9224 3258 9241

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 10:05 AM CDT, 11 minutes earlier.

Area forecast discussion, Aug 24, 10:05 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT THU AUG 24 2006

.UPDATE...
WILL ISSUE A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. DEEP CONVECTION
CONTINUES ACROSS OUR NE ZONES AND THIS IN ASSOCIATION WITH FRONTAL BOUNDARY
NOT TO MENTION MODERATELY STRONG SHORTWAVE AXIS SWINGING SOUTHEAST THROUGH
THE LOWER MISS VALLEY. CONVECTION IS AIDED BY GOOD 850MB THETAE BOUNDARY
IN THIS VICINITY AS WELL. THIS ALL SUGGESTS THAT TRAINING OF CONVECTION
SHOULD CONTINUE ACROSS THIS REGION FOR A FEW MORE HOURS. ACROSS EAST
TEXAS...WILL AWAIT AFTERNOON HEATING FOR MORE SCATTERED AFTERNOON
CONVECTION. ALSO MADE SOME ADJUSTMENTS TO MAX TEMPS ACROSS THE NORTHEAST.

UPDATE OUT SHORTLY...13.

&&

.AVIATION...

PERSISTENT BAND OF STRONG CONVECTION CONTINUES TO TRAIN SE ALONG A
STATIONARY FRONTAL BOUNDARY EXTENDING FROM NEAR MKO...TO TXK...TO
ELD...MLU...AND JAN. AM EXPECTING THIS BAND TO GRADUALLY WEAKEN BY
18Z...ALTHOUGH ADDITIONAL SCATTERED OFF/ON REDEVELOPMENT WILL OCCUR
THROUGH THE COURSE OF THE AFTERNOON. ADDITIONAL SCATTERED CONVECTION
HAS ALSO FIRED N OF THE DFW METROPLEX...WITH ATTENDANT MID/HIGH
LEVEL BLOWOFF EXPECTED TO FILTER SE INTO NE TX ACROSS THE LARGE
SUCKER HOLE BETWEEN PRX AND GGG. PERSISTENT BLOWOFF WILL DETER
AFTERNOON HEATING IN SUCH A WAY THAT AFTERNOON SCATTERED CONVECTION
MAY BE DELAYED AS WELL OVER THE SHV/LFK TERMINALS. EXPECTING
LIFR/IFR CONDITIONS /CEILINGS/ TO PERSIST A FEW MORE HOURS AT LEAST
OVER THE TXK/ELD/MLU TERMINALS BEFORE CONVECTION WANES FOR A
WHILE...BECOMING MVFR/VFR THIS AFTERNOON. OTHERWISE...VFR CONDITIONS
WILL PREVAIL ELSEWHERE THROUGH THE AFTERNOON...ALTHOUGH CLOUD DEBRIS
AND PRESENCE OF ANY OUTFLOW BOUNDARIES WILL DETERMINE THE EXTENT FOR
CONVECTION OVER E TX THIS AFTERNOON...BEFORE ACTIVITY DIMINISHES
AFTER SUNSET. AFTERWARDS...AC/CIRROSTRATUS WILL REMAIN BEFORE SLOWLY
THINNING...WITH MVFR VISBIES LIKELY OVERNIGHT AT TXK/ELD/MLU AS
WINDS BECOME L/V. /15/

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/15
Hazardous weather outlook, Aug 24, 6:00 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU AUG 24 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE FOUR STATE
REGION. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAINFALL...AND WIND GUSTS UP TO 40 MILES AN HOUR CAN BE EXPECTED
WITH THE STRONGER STORMS. EARLY TODAY...MOST OF THE CONVECTION
WILL BE CONFINED TO AREAS NORTH OF INTERSTATE 20 NEAR A STATIONARY
FRONTAL BOUNDARY. AS DAYTIME HEATING KICKS IN...CONVECTION SHOULD
DEVELOP OVER THE REMAINDER OF THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Aug 24, 9:14 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
08/24/2006                   OUACHITA           LA   LAW ENFORCEMENT

            SEVERAL STREETS ARE BEING CLOSED ACROSS THE
            CITY...ESPECIALLY SOUTH OF INTERSTATE 20. 5TH STREET
            APPEARS TO BE THE MOST AFFECTED...WITH CARS FLOATING AT
            THE INTERSECTION OF 5TH STREET AND LINDERMAN AVENUE.

&&

D. BUTTS
Local storm report, Aug 24, 9:57 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLASH FLOOD      WEST MONROE             32.51N 92.15W
08/24/2006                   OUACHITA           LA   AMATEUR RADIO

            FLOODING CONTINUES IN WEST MONROE. FLOODING CONTINUES AT
            NORTH 7TH STREET AT MILL AND PINES...IH-20 EASTBOUND AT
            STELLA...CYPRESS AT CLAIBORNE...AND NORTH 7TH AT PARK
            WEST.

&&

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:53 AM CDTFlash Flood WarningSHVOuachita82 min
Aug 24, 11:49 AM CDTFlash Flood WarningSHVOuachita56 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.